Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 174, NWS Fort Worth, TX

June 17, 2007Bosque County, Hill County, McLennan County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 17, 2007, 5:51 AM CDT for Bosque County, Hill County, McLennan County, Texas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 17, 2007, 5:51 AM CDT (10:51 UTC)
Expired
Jun 17, 2007, 9:45 AM CDT
In force
4 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

Counties Bosque County, TX, Hill County, TX, McLennan County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 84 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 6:45 AM CDTFLASH FLOODClifton, TXHIGHWAY 6 SHUT DOWN DUE TO FLOODING BETWEEN CLIFTON AND VALLEY MILLS.
Jun 17, 8:06 AM CDTFLASH FLOODAbbott, TXWACO DPS REPORTS I-35 AT EXIT 366 NEAR ABBOTT UNDER HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 286 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
286 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
707 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 171052
FFWFWD
TXC035-217-309-171445-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
551 AM CDT SUN JUN 17 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN BOSQUE COUNTY IN NORTH CENTRAL TEXAS...
  HILL COUNTY IN NORTH CENTRAL TEXAS...
  MCLENNAN COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 945 AM CDT

* AT 547 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
  VERY HEAVY RAIN FROM THUNDERSTORMS EXTENDING FROM NEAR HILLSBORO 
  TO CLIFTON TO VALLEY MILLS. THE THUNDERSTORMS WERE MOVING NORTH AT 
  20 MPH AND WERE PRODUCING RAINFALL RATES OF 2 INCHES AN HOUR.  
 
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
  WHITNEY STATE PARK...WHITNEY...WEST...VALLEY MILLS...NORTHCREST...
  LACY-LAKEVIEW...ITASCA...HILLSBORO...COVINGTON...CLIFTON...CARLS
  CORNER...BYNUM...BLUM AND BELLMEAD

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3129 9736 3137 9709 3179 9686 3226 9709
      3214 9749 3178 9776

$$

07/BB
1 follow-up statement
000 
WGUS74 KFWD 171226
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
724 AM CDT SUN JUN 17 2007

TXC035-217-309-171445-
HILL TX-BOSQUE TX-MCLENNAN TX-
724 AM CDT SUN JUN 17 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR
MCLENNAN...EASTERN BOSQUE AND HILL COUNTIES...

AT 724 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF HILLSBORO 
TO HEWITT...MOVING NORTH AT 20 MPH. ONE ROAD WAS CLOSED DUE TO HIGH 
WATER BETWEEN CLIFTON AND VALLEY MILLS...AND TRAVEL IS NOT ADVISED 
IN THESE AREAS UNTIL WATERS RECEDE LATER THIS MORNING.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROBINSON...WACO...BEVERLY HILLS...HILLSBORO AND ITASCA

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA THROUGH 945 AM.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3129 9736 3137 9709 3179 9686 3226 9709
      3214 9749 3178 9776

$$

07/BB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 3:25 AM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jun 17, 3:25 AM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
325 AM CDT SUN JUN 17 2007

.DISCUSSION...
THE RAINY SAGA WILL CONTINUE TODAY AS THE UPPER LOW BEGINS TO
MEANDER ALONG THE RED RIVER. VORT LOBES ALONG THE PERIPHERY OF
THE UPPER LOW WILL ROTATE INTO EAST TEXAS...TRIGGERING MORE
SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THUS FAR...RAINFALL
TOTALS ACROSS THE CWA HAVE NOT BEEN REMARKABLE. HOWEVER...RAINS
OVER THE PAST COUPLE OF DAYS HAVE SUFFICIENTLY SATURATED SOILS AND
CONVECTIVE RAINFALL RATES HAVE AVERAGED 1 INCH PER HOUR /OR
GREATER/ IN MANY LOCATIONS. WITH LITTLE CHANGE TO THE MOISTURE
CONTENT OF THE COLUMN /PWATS OVER 120 PERCENT OF NORMAL/ AND AREAS
OF LIFT CONTINUING OVER THE REGION...HEAVY RAINFALL AND THE
POTENTIAL FOR FLASH FLOODING WILL CONTINUE TO BE A THREAT TODAY.
THEREFORE...WILL CONTINUE THE FLASH FLOOD WATCH THROUGH THIS
AFTERNOON.

PRECIP CHANCES WILL TAPER OFF FROM WEST TO EAST MON AND TUES AS
THE UPPER LOW GRADUALLY LIFTS OUT INTO THE MID MISSISSIPPI VALLEY.

BY MID WEEK...WEAK UPPER HIGH WILL SET UP TO OUR WEST. DEEP
MOISTURE WILL REMAIN IN PLACE ACROSS THE REGION...WITH PWATS
OF 1.5 INCHES OR MORE IN A WEAKLY CAPPED ENVIRONMENT. SCATTERED
AFTERNOON PULSE THUNDERSTORMS WILL BE POSSIBLE WED...THURS...
FRI...AND SAT. AT THIS TIME...AREAS EAST OF I-35 APPEAR TO BE
FAVORED FOR T-STORM DEVELOPMENT WED/THURS AFTERNOON...AND FARTHER
WEST ON FRI AND SAT. HOWEVER...STILL QUITE A BIT OF UNCERTAINTY IN
THE FORECAST FOR THESE PERIODS.

TEMP WISE...HIGHS WILL BE TRENDING UPWARD OVER THE NEXT 7 DAYS.
STAYED CLOSE TO MEX NUMBERS FOR THE EXTENDED...ALTHOUGH CLOUD
COVER ASSOCIATED WITH SCATTERED CONVECTION WILL PLAY A ROLE IN
HIGHS MID WEEK THRU NEXT WEEKEND.

THANKS SHV AND HGX FOR COLLABORATION THIS MORNING.

SCHULTZ

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  81  70  88  75  92 /  60  40  20  10  20
WACO, TX              84  73  89  75  93 /  60  40  20  10  20
PARIS, TX             80  70  85  72  90 /  70  40  30  30  30
DENTON, TX            80  71  87  73  93 /  60  40  20  10  20
MCKINNEY, TX          80  70  85  74  91 /  60  40  20  20  20
DALLAS, TX            81  71  88  76  93 /  60  40  20  20  20
TERRELL, TX           81  70  86  75  92 /  70  40  30  20  20
CORSICANA, TX         83  73  88  75  92 /  70  40  20  20  30
TEMPLE, TX            82  73  89  75  92 /  60  30  20  10  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
ZONES:
TXZ094-095-105>107-116>123-130>135-141>148-156>162-174-175.

&&

21/07
Hazardous weather outlook, Jun 17, 4:15 AM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
415 AM CDT SUN JUN 17 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-172200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
415 AM CDT SUN JUN 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS AFTERNOON FOR AREAS
EAST AND SOUTH OF A LINE FROM BONHAM TO ROCKWALL...POSSUM KINGDOM
LAKE AND GOLDTHWAITE. RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES ARE
POSSIBLE FROM SHOWERS AND THUNDERSTORMS TODAY. THUNDERSTORM COVERAGE
WILL DECREASE TONIGHT...HOWEVER A CHANCE FOR ADDITIONAL STORMS WILL
CONTINUE ACROSS ALL OF NORTH TEXAS. ALTHOUGH SEVERE THUNDERSTORMS
ARE NOT EXPECTED...THE STRONGER STORMS WILL PRODUCE BRIEF WIND GUSTS
TO 40 MPH.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS WILL BE POSSIBLE ACROSS MAINLY EASTERN SECTIONS OF
NORTH TEXAS MONDAY AND TUESDAY...AND ACROSS ALL OF NORTH TEXAS
WEDNESDAY THROUGH SATURDAY. ORGANIZED SEVERE THUNDERSTORMS ARE NOT
EXPECTED AT THIS TIME...HOWEVER THE STRONGER STORMS WILL BE CAPABLE
OF GUSTY WINDS AND HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED FOR THE THREAT OF FLASH
FLOODING TODAY.

07

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 9:03 AM CDTFlash Flood WarningFWDDallas3 hr
Jun 17, 9:41 AM CDTFlash Flood WarningFWDBosque, Hill, McLennan4 hr
Jun 17, 10:14 AM CDTFlash Flood WarningFWDParker3 hr
Jun 17, 1:24 PM CDTFlash Flood WarningFWDEllis3 hr
Jun 17, 5:34 PM CDTFlash Flood WarningFWDLampasas3 hr
Jun 17, 5:53 PM CDTSpecial Weather StatementFWDErath37 min
Jun 17, 6:09 PM CDTTornado WarningFWDBell, Coryell36 min
Jun 17, 6:27 PM CDTSpecial Weather StatementFWDComanche33 min
Jun 17, 6:59 PM CDTFlash Flood WarningFWDComanche, Erath3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.